Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 16, 2010, 11:20 AM MST for Coconino County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 11:20 AM MST (18:20 UTC)
- Expired
- Jul 16, 2010, 1:15 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:30 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 16, 9:30 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 16 2010 .SYNOPSIS...EXPECT AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE INTO THE WEEKEND AS MOISTURE INCREASES ACROSS ARIZONA FROM THE SOUTH. TEMPERATURES WILL REMAIN QUITE HOT TODAY AND SATURDAY...BEFORE GRADUALLY DECEASING LATE IN THE WEEKEND AND INTO NEXT WEEK. && .DISCUSSION...SIGNIFICANT DEBRIS CLOUDS FROM LAST NIGHTS CONVECTION COVER MUCH OF ARIZONA THIS MORNING. AREAS NORTH AND EAST OF THE MOGOLLON RIM ARE MOSTLY SUNNY THIS MORNING. THIS MORNINGS SOUNDING SHOWED AN INCREASE IN PW FROM 0.68 INCH 0.86 INCH THIS MORNING WITH MORE CAPE AND LOWER LI/S. THERE STILL IS A WEAK CAP AT ABOUT 500 MB...BUT SHOULD NOT INHIBIT CONVECTION MUCH. MODEL SOUNDING SHOW A STEADY INCREASE IN MOISTURE TODAY AND THROUGH THE WEEKEND...UP TO AROUND AN INCH. CURRENT FORECAST IN GOOD SHAPE WITH NO MAJOR CHANGES PLANNED. && .PREV DISCUSSION /350 AM MST/...A SIGNIFICANT INCREASE IN MOISTURE IS CLEARLY SEEN ON WATER VAPOR IMAGERY THIS MORNING AS DEEP MOISTURE MOVES UP THE LOWER COLORADO RIVER AHEAD OF AN INVERTED TROF OVER TEXAS. THIS MOISTURE WILL HAVE SOME TROUBLE CONVECTING TODAY AS MID-LEVEL CAPPING REMAINS IN PLACE...BUT THIS CAP SHOULD WEAKEN INTO THE WEEKEND. MODELS ARE SHOWING ONE INCH OR HIGHER PW VALUES MOVING NORTH AND THEN EAST OVER THE WEEKEND...ALONG WITH SEVERAL DEGREES OF COOLING AT 400 MB. THIS WILL LEAD TO MODERATE MONSOON ACTIVITY LEVELS BY SATURDAY...AND POPS HAVE BEEN TWEAKED A BIT FARTHER UPWARD FROM THE LAST PACKAGE. IN ADDITION TO INCREASED STORM ACTIVITY...VERY HIGH HGHTS WILL STILL BRING ABOVE NORMAL TEMPERATURES TOO MUCH OF THE REGION THROUGH AT LEAST SATURDAY. AN EXCESSIVE HEAT WARNING REMAINS VALID THROUGH TODAY FOR THE LOWER ELEVATIONS OF THE GRAND CANYON. WE WILL ADD ANOTHER WARNING FOR THE LOWER ELEVATIONS OF SOUTHERN YAVAPAI COUNTY. HGHTS WILL BEGIN TO FALL LATER IN THE WEEKEND AND INTO NEXT WEEK AS A TROUGH ENTERS THE GREAT BASIN. THIS TROUGH WILL SLOWLY SCOUR OUT OUR MOISTURE AS WELL...WITH POPS FADING TO JUST THE FAR EASTERN ZONES BY THE END OF NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR TODAY. ISOLATED THUNDERSTORM ACTIVITY WILL OCCUR ELSEWHERE. MVFR CONDITIONS WILL OCCUR IN THE STRONGER SHOWER BANDS AND ERRATIC GUSTY SURFACE WINDS SHOULD BE EXPECTED NEAR THUNDERSTORMS. THUNDERSTORM AND SHOWER ACTIVITY WILL DIMINISH AROUND SUNSET 02-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...THE FIRE WEATHER DISCUSSION HAS BEEN DISCONTINUED FOR THE SEASON. IF YOU HAVE ANY QUESTIONS OR COMMENTS ABOUT THE FIRE WEATHER SECTION OF OUR AREA FORECAST DISCUSSION PLEASE CONTACT GEORGE HOWARD AT (928) 556-9161 EXT 223. && .FGZ WATCHES/WARNINGS/ADVISORIES... ...EXCESSIVE HEAT WARNING FROM 10 AM MST UNTIL 8 PM MST TODAY BELOW 4000 FEET FOR AZZ006 (GRAND CANYON). ...EXCESSIVE HEAT WARNING FROM 10 AM MST UNTIL 8 PM MST TODAY BELOW 4000 FEET FOR AZZ037 (SOUTHERN YAVAPAI COUNTY). && PUBLIC.......PETERSON/MAS AVIATION.....BOHLIN VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 16, 9:55 AM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST FRI JUL 16 2010 AZZ004>018-037>040-170715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 AM MST FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT HOT TO VERY HOT WEATHER WILL CONTINUE THROUGH SUNDAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM MST TODAY FOR THE GRAND CANYON AND SOUTHERN YAVAPAI COUNTY BELOW 4000 FEET ELEVATION. DEEP MOISTURE RESIDES SOUTH OF A LINE FROM SELIGMAN TO WINDOW ROCK TODAY. SCATTERED STORMS IN THESE AREAS TODAY WILL CONTAIN MODERATE TO BRIEFLY HEAVY RAINFALL...AND POSSIBLY SMALL HAIL. ELSEWHERE...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS THAT DEVELOP TODAY WILL HAVE A SLIGHT SOUTHEASTWARD MOTION INCREASING THE CHANCES FOR HEAVY RAIN WHERE STORMS DEVELOP. WIND GUSTS OVER 35 MPH ARE ALSO LIKELY WITH ANY STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL MOISTURE WILL MOVE INTO NORTHERN ARIZONA THIS WEEKEND. THIS WILL RESULT IN HIGHER CHANCES FOR THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA THROUGH SUNDAY. A LOW PRESSURE TROUGH WILL MOVE INTO THE WEST ON MONDAY WITH A DRIER AIR MASS MOVING INTO WESTERN AND CENTRAL ARIZONA ON TUESDAY AND WEDNESDAY...RESULTING IN LOWER CHANCES FOR THUNDERSTORM ACTIVITY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:25 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 16, 1:39 PM MST | Areal Flood Advisory | FGZ | Coconino | 81 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.